Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Real equivariant bordism and stable transversality obstructions for $\mathbb{Z} /2$


Author: Dev Sinha
Journal: Proc. Amer. Math. Soc. 130 (2002), 271-281
MSC (2000): Primary 57R85
DOI: https://doi.org/10.1090/S0002-9939-01-06381-X
Published electronically: July 25, 2001
MathSciNet review: 1855646
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper we compute homotopical equivariant bordism for the group ${\mathbb{Z} }/2$, namely $MO_*^{{\mathbb{Z} /2}}$, geometric equivariant bordism ${\mathfrak{N}}^{{\mathbb{Z} /2}}_*$, and their quotient as modules over geometric bordism. This quotient is a module of stable transversality obstructions. We construct these rings from knowledge of their localizations.


References [Enhancements On Off] (What's this?)

  • 1. J. C. Alexander.
    The Bordism Ring of Manifolds with Involution.
    Proceedings of the A.M.S. 31 (1972), 536-542. MR 44:7563
  • 2. T. Bröcker and E. Hook. Stable Equivariant Bordism. Mathematische Zeitschrift 129 (1972), 269-277. MR 47:9652
  • 3. G. Carlsson.
    A Survey of Equivariant Stable Homotopy Theory.
    Topology 31 (1992), 1-27. MR 93d:55009
  • 4. P. E. Conner and E. E. Floyd.
    Differentiable Periodic Maps.
    Springer, Berlin-Heidelberg-New York, 1964. MR 31:750
  • 5. S. R. Costenoble.
    The structure of some equivariant Thom spectra.
    Transactions of the A.M.S. 315 (1989), 231-254. MR 89m:57038
  • 6. S. R. Costenoble and S. Waner.
    $G$-transversality revisited.
    Proceedings of the A.M.S. 116 (1992), 535-546. MR 92m:57044
  • 7. T. tom Dieck.
    Bordism of $G$-Manifolds and Integrality Theorems.
    Topology 9 (1970), 345-358. MR 42:1148
  • 8. J.P. May, et al.
    Equivariant Homotopy and Cohomology Theory.
    Volume 91 of the CBMS Regional Conference Series in Mathematics.
    AMS Publications, Providence, 1996. MR 97k:55016
  • 9. J. Milnor and J. Stasheff. Characteristic Classes. Volume 76 of Annals of Mathematics Studies. Princeton University Press, Princeton, 1974. MR 55:13428
  • 10. D. P. Sinha.
    Computations in Complex Equivariant Bordism Theory.
    Preprint, 1999.
  • 11. R. Thom. Sur quelques proprétés globales des varietés differentiables. Commentarii Mathematici Helvetici 28 (1954), 17-86. MR 15:890a

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57R85

Retrieve articles in all journals with MSC (2000): 57R85


Additional Information

Dev Sinha
Affiliation: Department of Mathematics, Brown University, Providence, Rhode Island 02906
Email: dps@math.brown.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06381-X
Received by editor(s): May 19, 2000
Published electronically: July 25, 2001
Communicated by: Ralph Cohen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society